Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 57, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 30, 2017, 8:22 PM EDT. It took effect at Oct 1, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2017, 8:22 PM EDT (00:22 UTC)
- In effect from
- Oct 1, 2017, 8:00 AM EDT
- Expired
- Oct 1, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
798 WHUS42 KMHX 010022 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 822 PM EDT SAT SEP 30 2017 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS SUNDAY... .NORTHEAST SWELLS WILL BE IMPACTING THE COAST SUNDAY INCREASING THE RIP CURRENT RISK ALONG THE BEACHES NORTH OF CAPE HATTERAS. NCZ103-011230- /O.NEW.KMHX.BH.S.0057.171001T1200Z-171002T0000Z/ OUTER BANKS DARE- 822 PM EDT SAT SEP 30 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND THE TIME OF LOW TIDE, WHICH OCCURS AROUND 9:30 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
1 follow-up statement
114 WHUS42 KMHX 010653 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 253 AM EDT SUN OCT 1 2017 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS TODAY... .NORTHEAST SWELLS AND GUSTY ONSHORE FLOW WILL BE IMPACTING THE COAST TODAY INCREASING THE RIP CURRENT RISK ALONG THE BEACHES NORTH OF CAPE HATTERAS. NCZ103-012245- /O.CON.KMHX.BH.S.0057.171001T1200Z-171002T0000Z/ OUTER BANKS DARE- 253 AM EDT SUN OCT 1 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND THE TIME OF LOW TIDE, WHICH OCCURS AROUND 9:30 AM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 30, 7:23 PM EDT, 59 minutes earlier.
Area forecast discussion, Sep 30, 7:23 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
723 PM EDT Sat Sep 30 2017
.SYNOPSIS...
High pressure will build in from the north this weekend and will
dominate the weather through next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 715 PM Saturday...Strong high pressure will continue to
build south from the Great Lakes tonight into Sunday leading to
some great early fall weather. Other than some patchy high
clouds, skies will generally clear overnight. No changes to
forecast temperatures with lows ranging from around 50 well
inland to the mid/upper 50s south coast and around 60 Outer
Banks.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
As of 345 PM Saturday...
High pressure mentioned above will slide southeast over NY state
and remain in control of our weather. A cold front now off the
coast may act as the focal point for some increase in clouds
Sunday, especially along the coast. With a northeast wind some
of these clouds may sneak inland by afternoon. Most model
guidance also hints at the possibility of showers mainly over
the coastal waters and immediate coastline with this increase in
moisture. Model sounding are very dry and any moist layer
(between 3kt and 7kft) is very thin, so we continued a dry
forecast through the day. If we saw anything, with such a dry
atmosphere above this moist layer, it would likely be very light
drizzle. With slightly cooler air aloft and a cooler start
highs Sunday afternoon will be a few degrees lower than today,
or generally lower to middle 70s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 330 PM Sat...Prolonged period of mainly dry weather
expected as high pres is dominant feature over region. The high
will build N of the area thru early next week then weaken and
shift SE offshore mid to late week. Aloft a big ridge will
develop to the W early in the week then slide SW mid to late
week as a series of shortwave troughs move across the Great
Lakes and NE states.
Models cont to show some light QPF along the coast at times
this week with persistent onshore flow. Moisture is limited and
shallow with little if any upper forcing and light precip
generally assoc with weak inverted troughs moving onshore. Cont
slight PoP at times along the imd coast but think most spots
will see little if any rain.
Temps will be cool early in period then warm to near seasonal
averages much of the week. Highs in the low/mid 70s Mon will
reach upr 70s to lower 80s mid to late week. Lows mainly in the
mid 50s to lower 60s inland to mid 60s coast early moderating to
low/mid 60s inland to around 70 along the coast late in the
week.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
Short Term /through Sunday/
As of 720 PM Saturday...VFR conditions expected overnight
through Sunday with high pressure in control. Some patchy fog
may be possible around KPGV and KEWN per guidance, and will
include a couple of hours in the early morning hours. Wind
northeast 5 to 12 kts through TAF period.
Long Term /Sunday night through Thursday/
As of 330 AM Sat...VFR should dominate with high pressure
controlling our weather through the period keeping skies mclr to
PC. Light NE winds and a relatively dry airmass should preclude
fog development much of the week. The airmass moderates mid to
late week and winds become lighter bringing a better chance for
fog development Wednesday night.
&&
.MARINE...
Short Term /through Sunday/
As of 720 PM Saturday...Gusty N/NNE winds continue this evening
with seas generally running 5-7 feet. No changes needed to SCA
that were issued earlier as gradient will remain tight between
strong high pressure to the north and weak low forming off the
Florida coast. On Sunday model guidance is a bit longer with
the stronger wind gusts over the Pamlico and while marginal,
extended the advisory here through late in the day. Winds
generally 15 to 25 kt out of the northeast through late day,
with seas 4 to 7 feet coastal waters. It still does appear winds
will drop off enough over the Albemarle to let the advisory
expire around daybreak Sunday.
Long Term /Sunday night through Thursday/
As of 330 PM Sat...Prolonged period of poor boating most waters
with moderate NE flow as strong high pres builds in from the N
early in week with residual swells keeping seas elevated mid
week. NE winds 15 to 25 kts continue into Sun evening then E to
ENE winds continue Mon thru Wed at 10 to 20 kts, finally
diminishing to 5 to 15 kts Wed night and Thu. The long fetch
of onshore winds will keep seas elevated in the 4 to 6 foot
range, and occasionally to around 7 ft outer waters into
Thu...highest central and srn waters.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 8 PM EDT Sunday for AMZ135.
Small Craft Advisory until 8 AM EDT Sunday for AMZ130-131.
Small Craft Advisory until 8 PM EDT Thursday for AMZ152-154.
Small Craft Advisory until noon EDT Thursday for AMZ156-158.
Small Craft Advisory until 6 AM EDT Monday for AMZ150.
&&
SYNOPSIS...EH
NEAR TERM...CTC
SHORT TERM...EH
LONG TERM...SK
AVIATION...CTC/EH/SK
MARINE...CTC/EH/SKHazardous weather outlook, Sep 30, 4:37 AM EDT, 15 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 437 AM EDT Sat Sep 30 2017 NCZ095-103-104-010845- Carteret-Outer Banks Dare-Outer Banks Hyde- 437 AM EDT Sat Sep 30 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING north of cape lookout... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-098-010845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Onslow- 437 AM EDT Sat Sep 30 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.